Together we will beat cancer

Donate

Paxitaxol

23 Oct 2020 17:02

I had the first round of paxitaxol chemotherapy, and it floored.me i  had so.much pain that week,I had to get some morphine from my doctor to help me get through the week.

The second dose ,my oncologist lowered it by 25%,but I only.managed to have 7mls put into my body and I had a horrible reaction, my body was burning up,and I had a bright red face  and chest, and it affected my breathing, so it was stopped. Ive been   waiting all week for my oncologist to decide what he was going 

to dor regarding my treatment.  If he was going to.give me another paxitaxol drug,or change it completely, or stop my treatment altogether as it was only offered as a precautionary measure.  Ive been calling chemotherapy unit every day scince Monday to find out,but my oncologist had not got back to them.  Today I was told my oncologist is in a meeting  with the pharmacy to.discuss  what chemotherapy drugs will be more suitable for me,and so they still.do.not know.  Thry said they will let me know as soon as my oncologist lets them know  but the day I have my treatment may have to be changed again. This will be the 2nd time I've had to change  my appointments, like my blood tests etc,which if I.have to do takes ages on the phone as its to.be booked.by telephone appointments  only,but it does look like I'll still.be receiving treatments, the last one i had that was stopped would of been  my second  one out of four,so as it was stopped,will ihave to only have 2 more or will1 more be added on.iIwill have to wait and see.

Has anyone else had this happen to them and if so how was the rest of your treatment. 

Paxitaxol

23 Oct 2020 17:20 in response to Jassoscared

Hey Jassoscared, saw your post and just wanted to reply. I also had the same bad reaction as you to taxol  but my chemo was for a different type of cancer so won't be comparable I'm afraid.   It is pretty strong stuff, but others seem to sail through. Everybody is different.  Hope it all gets sorted for you  as soon as.  You don't need the worry.  Hugs . x

Paxitaxol

23 Oct 2020 21:01 in response to catswhiskers

Cats whiskers 

Thankyou for your reply.

At first I felt like a failure as my body just couldn't take it it did upset me but my chemotherapy team said its nothing id done and some people's body's just can't take  the drug. Apparently after calling my chemotherapy team today  to find out what is going to happen I was told my oncologist had been tracked down and he was having a meeting with the pharmacy to discuss what treatment I should be better with. I know there are other Paxitaxol drugs ,but im.a bit apprehensive about all taxol chemotherapy drugs now, but i will try  whatever they decide that I should go with.  I should know sometime nxt week now.  Im sorry you had a bad reaction with the drug as well,and im.not sure if you've had all your treatment, but wherever you are on your journey I wish you every success and happiness in life. Xx

Paxitaxol

23 Oct 2020 21:21 in response to Jassoscared

Aw thank you Jas.  well it was only my first chemo and reacted within first five minutes.. just like you described. It was stopped for an hour then fed in much slower - instead of 6 hour chemo it was just over 8 hours!  But mine resulted in renal damage so be careful of feeling thirsty/breathless and drink plenty of water, sorry but I'm sure you will already be doing thus. So my kidney function was too poor to withstand more chemo so it was stopped. End of. But I believe it can be diluted and/or fed in at a slower rate so long as your bloods etc say it is ok, so there may still be ways of having chemo. Trust your medical team - they know what they're doing. Really wish you all the best. Hugs x

Paxitaxol

23 Oct 2020 22:10 in response to catswhiskers

Catswhiskers.

Yes I .was ok with the first paxitaxol  but did have pains straight away  which.got worse each day after  untill I couldn't bare it, and had to.have morphine from my doctor.  Then the second dose was lowered by 25%,, which i thoght would be better,but after only 7mls put into my body the allergic reaction started and it had to.be stopped.  The rash on my cheeks lasted for days, even though it was stopped. But as you so rightly say, ill try whatever they think will be ok for me,and hopefuly it will.be ok this time.  I was offered chemotherapy as a precautionary measure ,as I had breast cancer  a 2cm tumour, and 3 lymoth nodes also contained cancer cells.  I had a lumpectomy and all my lymph nodes.were removed from under my right arm.  The margins  around the tumour were clear  so chemotherapy was offered, just incase there were any cancer cells hiding somewhere in my body.  So if it has to.be stopoed for any reason like yours was, ive done four EC chemotherapy sessions,,out of the  four paxitaxol  chemotherapy sessions ive done the one at 100%,, and the 2nd one I only managed the 7mls,but at least I woukd of done 5 out of the 8,so as a precautionary measure its better than none.  Plus i have to have radiotherapy at some point as well..And letrazole tablets for 8yrs.  Im sorry you had such a bad time ,and I will trust my team will do the best that thry can.xxx

Paxitaxol

23 Oct 2020 22:44 in response to Jassoscared

Hey, well look, you did ok, you have had some chemo and may be having more. So anything to zap those cancerous cells is brilliant. I only had one chemo but hoping that at least did some good! Then, like you say you are having, I had radiotherapy, so that's another positive step to zapping away those baddies!  If you take it one day at a time it is much easier to deal with and from what you say you trust your medical team. And you are right, they are the experts so go with what they recommend cos any treatment could be THE treatment. Hugs x

Paxitaxol

23 Oct 2020 22:59 in response to catswhiskers

Cstswhiskers 

Yes you are so right  any treatment has to.be better than none, and as you say it could be  the one that zaps any bad cells away  for good hopefuly.   My son was diognosed with testicular cancer just before Christmas  he had his testicle removed and it spread to.his stomach  5cm tumour and his chest 5cm tumour and he had a spot on his luung. He endured 267 hrs of chemotherapy over a period of time  he had to stay in a london hospital frim the friday to.the Monday  every 3 weeks.  It shrunk the tumours in his stomach and chest to 1cm and the spot in his lung had gone. But after leaving him for a number of weeks and recently monitored him with bloods and scans, his tumours have completely gone  so.now he will just be monitored evety 3 mths ,so I know from exoerience it can work, it was such a worry but im sooo glad my son is ok now he was only 34,a few mths off of 35,whuch he is now Hugs  right back at you. Xxx

Paxitaxol

23 Oct 2020 23:06 in response to Jassoscared

Oh my, that must have been such a worry about your son, but his results are fantastic. Fingers crossed you are the very same. Rooting for you.  Hugs. X

Paxitaxol

23 Oct 2020 23:46 in response to catswhiskers

Catswhiskers 

Thankyou, yes it was such a worry but such a relief thst all has turves out well. Just praying it stays that way too. Thankyou for your lovely message it means a lot, and im keeping my fingers crossed for you to. I can 

Paxitaxol

23 Oct 2020 23:51 in response to Jassoscared

Catswhiskers 

Thankyoi, fingers crossed for you to  xxx